Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Skinny legs & Arms/Combivir,Viramune NEED HELP!
Sep 10, 2003

Hi, I'm 27yrs old have been poz now for a little over 2yrs. I'm on Combivir, Viramune and lipitor. My Viral load is Undectable under 50 copies and my T-cell cd4 is at 600. I have noticed the last year my legs and arms getting really skinny I can see my veins in my legs and getting very depressed. Will changing my meds work or stop meds all together help me?

Response from Dr. Moyle

Once you have discussed with your doctor to determine that what you are seeing is really fat loss and lipoatrophy in your legs and arms then you may wish to consider modifying your combinations to remove the AZT component present in your Combivir. The most well study option to replace the AZT is to use abacavir (which may soon be available in combination tablet we have 3TC the other component of your Combivir). Studies looking at tenofovir as a replacement for AZT are underway but will probably not present any information for about one year. Some recent reports indicate that blood lipids may improve in persons who switch to tenofovir...... this may meaning port and consideration as you have needed to take lipitor to manage your lipids. After the switches made you need to allow a year or more before you start seeing improvements however the deterioration should stop. In general stopping your medication is not a good option as it gives your HIV a chance to progress and the pharmacology of treatment interruption with your combination is not clear.

I hope this helps

Best regards

Graeme Moyle


Previous
can cosemtic surgery make the veins dissapear!
Next
It's time to switch?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement